zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A Jacobi-Jacobi dual-Petrov-Galerkin method for third- and fifth-order differential equations. (English) Zbl 1219.65077
Summary: This paper analyzes a method for solving the third- and fifth-order differential equations with constant coefficients using a Jacobi dual-Petrov-Galerkin method, which is more reasonable than the standard Galerkin one. The spatial approximation is based on Jacobi polynomials P n α,β with α,β(-1,) and n is the polynomial degree. By choosing appropriate base functions, the resulting system is sparse and the method can be implemented efficiently. A Jacobi-Jacobi dual-Petrov-Galerkin method for the differential equations with variable coefficients is developed. This method is based on the Petrov-Galerkin variational form of one Jacobi polynomial class, but the variable coefficients and the right-hand terms are treated by using the Gauss-Lobatto quadrature form of another Jacobi class. Numerical results illustrate the theory and constitute a convincing argument for the feasibility of the proposed numerical methods.
65L60Finite elements, Rayleigh-Ritz, Galerkin and collocation methods for ODE
33C45Orthogonal polynomials and functions of hypergeometric type
[1]Szegö, G.: Orthogonal polynomials, Amer. math. Soc. colloq. Publ. 23 (1985)
[2]Gottlieb, D.; Shu, C. -W.: On the Gibbs phenomenon and its resolution, SIAM rev. 29, 644-668 (1997) · Zbl 0885.42003 · doi:10.1137/S0036144596301390
[3]D. Tchiotsop, D. Wolf, V. Louis-Dorr, R. Husson, Ecg data compression using Jacobi polynomials, in: Proceedings of the 29th Annual International Conference of the IEEE EMBS, 2007, pp. 1863–1867.
[4]Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution for second-order differential equations using Jacobi polynomials, Numer. algorithms 42, 137-164 (2006) · Zbl 1103.65119 · doi:10.1007/s11075-006-9034-6
[5]Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution of the integrated forms for second-order equations using ultraspherical polynomials, Anziam j. 48, 361-386 (2007) · Zbl 1138.65104 · doi:10.1017/S1446181100003540
[6]Doha, E. H.; Bhrawy, A. H.: Efficient spectral-Galerkin algorithms for direct solution of fourth-order differential equations using Jacobi polynomials, Appl. numer. Math. 58, 1224-1244 (2008) · Zbl 1152.65112 · doi:10.1016/j.apnum.2007.07.001
[7]Doha, E. H.; Bhrawy, A. H.: Jacobi spectral Galerkin method for the integrated forms of fourth-order elliptic differential equations, Numer. methods partial differential equations 25, 712-739 (2009) · Zbl 1170.65099 · doi:10.1002/num.20369
[8]Livermore, P. W.; Ierley, G. R.: Quasi-lp norm orthogonal Galerkin expansions in sums of Jacobi polynomials: orthogonal expansions, Numer. algorithms 54, 533-569 (2010) · Zbl 1197.65027 · doi:10.1007/s11075-009-9353-5
[9]Boyd, J. P.: Chebyshev and Fourier spectral methods, (2001) · Zbl 0994.65128
[10]Canuto, C.; Hussaini, M. Y.; Quarteroni, A.; Zang, T. A.: Spectral methods in fluid dynamics, (1989)
[11]Gheorghiu, C. I.: T.popoviciuspectral methods for differential problems, Spectral methods for differential problems (2007)
[12]Bialecki, B.; Fairweather, G.; Karageorghis, A.: Matrix decomposition algorithms for elliptic boundary value problems: a survey, Numer. algor. 56, 253-295 (2011) · Zbl 1208.65036 · doi:10.1007/s11075-010-9384-y
[13]Doha, E. H.; Abd-Elhameed, W. M.; Bhrawy, A. H.: Efficient spectral ultraspherical-Galerkin algorithms for the direct solution of 2nth-order linear differential equations, Appl. math. Model. 33, 1982-1996 (2009) · Zbl 1205.65224 · doi:10.1016/j.apm.2008.05.005
[14]Doha, E. H.; Bhrawy, A. H.; Abd-Elhameed, W. M.: Jacobi spectral Galerkin method for elliptic Neumann problems, Numer. algorithms 50, 67-91 (2009) · Zbl 1169.65111 · doi:10.1007/s11075-008-9216-5
[15]Aghigh, K.; M-Jamei, M.; Dehghan, M.: A survey on third and fourth kind of Chebyshev polynomials and their applications, Appl. math. Comput. 199, 2-12 (2008) · Zbl 1134.33300 · doi:10.1016/j.amc.2007.09.018
[16]Heinrichs, W.: Spectral approximation of third-order problems, J. sci. Comput. 14, 275-289 (1999) · Zbl 0953.65072 · doi:10.1023/A:1023221619567
[17]J. Shen, Efficient Chebyshev–Legendre Galerkin methods for elliptic problems, in: A.V. Ilin, R. Scott (Eds.), Proc. ICOSAHOM’95, Houston J. Math., 1996, pp. 233–240.
[18]Shen, J.: A new dual-Petrov–Galerkin method for third and higher odd-order differential equations: application to the KdV equations, SIAM J. Numer. anal. 41, 1595-1619 (2003) · Zbl 1053.65085 · doi:10.1137/S0036142902410271
[19]Ma, H.; Sun, W.: A Legendre–Petrov–Galerkin method and Chebyshev collocation method for the third-order differential equations, SIAM J. Numer. anal. 38, 1425-1438 (2000) · Zbl 0986.65095 · doi:10.1137/S0036142999361505
[20]Ma, H.; Sun, W.: Optimal error estimates of the Legendre–Petrov–Galerkin method for the Korteweg–de Vries equation, SIAM J. Numer. anal. 39, 1380-1394 (2001) · Zbl 1008.65070 · doi:10.1137/S0036142900378327
[21]Livermore, P. W.: Orthogonal Galerkin polynomials, J. comput. Phys. 229, 2046-2060 (2010)
[22]Fernandino, M.; Dorao, C. A.; Jakobsen, H. A.: Jacobi Galerkin spectral method for cylindrical and spherical geometries, Chem. eng. Sci. 62, 6777-6783 (2007)
[23]Huang, W. Z.; Sloan, D. M.: The pseudospectral method for third-order differential equations, SIAM J. Numer. anal. 29, 1626-1647 (1992) · Zbl 0764.65058 · doi:10.1137/0729094
[24]Merryfield, W. J.; Shizgal, B.: Properties of collocation third-derivative operators, J. comput. Phys. 105, 182-185 (1993) · Zbl 0767.65074 · doi:10.1006/jcph.1993.1065
[25]Luke, Y.: The special functions and their approximations, The special functions and their approximations 2 (1969)
[26]Doha, E. H.: On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials, J. phys. A: math. Gen. 37, 657-675 (2004) · Zbl 1055.33007 · doi:10.1088/0305-4470/37/3/010
[27]Guo, B. -Y.: Spectral methods and their applications, (1998) · Zbl 0906.65110
[28]Guo, B. -Y.; Wang, L. -L.: Jacobi approximations in non-uniformly Jacobi-weighted Sobolev spaces, J. approx. Theory 128, 1-41 (2004) · Zbl 1057.41003 · doi:10.1016/j.jat.2004.03.008
[29]Li, H.; Wu, H.; Ma, H.: The Legendre Galerkin–Chebyshev collocation method for Burgers-like equations, IMA J. Numer. anal. 23, 109-124 (2003) · Zbl 1020.65072 · doi:10.1093/imanum/23.1.109
[30]Don, W. S.; Gottlieb, D.: The Chebyshev–Legendre method: implementing Legendre methods on Chebyshev points, SIAM J. Numer. anal. 31, 1519-1534 (1994) · Zbl 0815.65106 · doi:10.1137/0731079
[31]Wu, H.; Ma, H.; Li, H.: Optimal error estimates of the Chebyshev–Legendre spectral method for solving the generalized Burgers equation, SIAM J. Numer. anal. 41, 659-672 (2003) · Zbl 1050.65083 · doi:10.1137/S0036142901399781
[32]Alpert, B. K.; Rokhlin, V.: A fast algorithm for the evaluation of Legendre expansions, SIAM J. Sci. statist. Comput. 12, 158-179 (1991) · Zbl 0726.65018 · doi:10.1137/0912009